Arkansas, 2003

Damaging Wind in Arkansas, July 22, 2003

July 22, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 22, 3:00 AM CST, 1 hour earlier.

Area forecast discussion, Jul 22, 3:00 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT TUE JUL 22 2003

COLD FRONT SLOWLY MOVING INTO THE AREA. AREA OF STRONG THUNDERSTORMS
MOVING SOUTHEAST ACROSS NORTHERN COUNTIES WHICH MAY HOLD TOGETHER
GIVEN THE UNUSUALLY STRONG INSTABILITY IN PLACE. FIGURE ON MCS TO
EXPAND ACROSS THE AREA THIS MORNING AND SLOWLY MOVE SOUTH. MODELS
HINT AT MOST OF THE PRECIPITATION BEING OUT OF THE CWA BY 00Z WITH
THE FRONT BEING OUT OF THE AREA SOONER THAN THAT. WENT WITH 70
PERCENT POPS ACROSS THE AREA THIS MORNING WITH POPS DECREASING
FROM THE NORTH STARTING AT MIDDAY. WILL KEEP SMALL POPS IN THE
SOUTH EARLY TONIGHT IN CASE THE FRONT OR MCS SLOW THEIR SPEED BUT
WOULD NOT BE SURPRISED TO SEE ALL RAIN OUT OF THE CWA BY THEN.
THREAT OF SEVERE WITH MOSTLY DAMAGING WIND WILL CONTINUE AT LEAST
INTO THE AFTERNOON. UNUSUALLY STRONG HIGH PRESSURE BUILDS IN FROM
THE NORTH TONIGHT AND WEDNESDAY WHICH SHOULD RESULT IN CLEARING
SKIES LATER TONIGHT THEN COOL MIN TEMPS. WILL GENERALLY FOLLOW
MAV TEMPS. ADDED SOME POPS FROM SUNDAY ON AS A WEAK LOW PRESSURE
AREA MOVES IN.

.LZK...NONE
Hazardous weather outlook, Jul 22, 4:00 AM CST, 0 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY OVER MUCH OF THE
STATE. A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH
THROUGH THE STATE TODAY...IN RESPONSE TO A COLD FRONT. SOME OF THESE
STORMS COULD BECOME SEVERE...WITH STRONG TO SEVERE WINDS...LARGE
HAIL AND DANGEROUS LIGHTNING. LOCALIZED HEAVY RAINFALL WILL ALSO BE
A CONCERN...AS SOME AREAS MAY SEE OVER TWO INCHES OF RAIN. THE RAIN
CHANCES WILL END FROM NORTH TO SOUTH BY TONIGHT AS THE COLD FRONT
MOVES SOUTH OF THE STATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HIGH PRESSURE WILL FOLLOW THE COLD FRONT FOR WEDNESDAY...BRINGING
DRIER AIR AND COOLER TEMPERATURES. HIGH PRESSURE WILL REMAIN IN
CONTROL OF WEATHER IN ARKANSAS THROUGH THE END OF THE WEEK...WITH
HIGH TEMPERATURES GRADUALLY RISING INTO THE UPPER 80S TO THE MID 90S.
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS FOR THE
BEGINNING OF NEXT WEEK...AS SOUTHERLY WINDS WILL BRING MOISTURE BACK
INTO THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY ACROSS MUCH OF THE STATE.

58

The radar

The Little Rock radar (KLZK), 64 km away, was scanning. The volume nearest the first event began at 09:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cleburne

When
July 22, 4:00 AM CST
Where
Cleburne County, 8 mi S of Heber Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.383, -92.033

Some trees were blown down along Highway 107.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329579.